Eye Care Expert Forum
Pupil won't stop dilating post Visian ICL
About This Forum:

Our Ask-A-Doctor Eye Care Forum is where you can post your question and receive a personal answer from physicians affiliated with the American Academy of Ophthalmology.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Pupil won't stop dilating post Visian ICL

I had the Visian ICL (internal contact lens) surgery recently. The right eye went perfectly and I have 20/20 vision. I had complications with the left eye and ended up having 2 surgical procedures. After the first lens implant the surgeon determined the lens was not vaulting correctly and was rubbing against the periphery of the cornea. This was on a Friday. He had me on dilating drops (cyclopentolate hydrochloride 1%) to prevent the ICL lens from rubbing against the cornea. The replacement surgery was scheduled for next Tuesday since the office was closed for the 4th of July. Unfortunately the lens did not arrive on Tuesday and I had to wait till Wednesday for the surgery. So at this point my eye had been dilated for 5 days. Of course on the day of the surgery on Wednesday the eye was dilated again, so the eye was dilated for 6 days.

After the surgery the next day my pressure shot up to 48. I was put on glaucoma meds which lowered the pressure back to 11 by the following day. Unfortunately in the interval I had developed a slight cataracts; the doctor had informed me prior to surgery there is a 10% chance of cataracts when the ICL lens has to be replaced.

My problem now is this. It has been 6 days after the ICL lens replacement and my pupil still won't stop dilating. The doctor said it could take up to 1 week for the pupil to stop dilating, but I have not noticed any gradual improvement. Yesterday he put in some pilocarpine drops and determined that my eye muscles were still working. He did say that if the pupil won't stop dilating he could go in and do a purse string suture to fix this. What are the complications and risks involved with this? Even though I am not noticing gradual improvement in the dilation not going away, can it suddenly go away in the next few days? Thanks for any advice.
Related Discussions
517208_tn?1211644466
Dear cylack,

No one can predict whether the pupil will return to normal. Try to be patient and take one step at a time.  It is possible that your pupil may slowly return if medication induced; however, if caused by damage by the lens or pressure, it might not return to normal size.

Dr. Feldman

Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
2 Comments
Blank
Avatar_n_tn
My eye doctor said she used cyclopentolate to dilate my eyes for a routine eye exam. My vision has now been blurry for  6 days. Had a follow-up visit and she said I now need glasses. Never wore glasses; had no vision issues prior to the dilation. She did not know whether my eyes would ever go back to normal. Not only are my eyes now blurry, but I have headaches and chronic eye discomfort. What is going on with this drug?
Blank
Continue discussion Blank
This Forum's Experts
233488_tn?1310696703
John C Hagan III, MD, FACS, FAAOBlank
Discover Vision Centers of Kansas City
Kansas City, MO
1731421_tn?1358826971
Timothy D McGarity, M.D.Blank
Timothy D. McGarity, M.D. P.C.
Columbia, MO
711220_tn?1251894727
Ray T Oyakawa, MDBlank
Sharper Vision Centers
Torrance, CA
2078052_tn?1331936700
Doreen Fazio, M.D.Blank
Amerisight Institute and Valley Eye Center
Van Nuys, CA
1573381_tn?1296151159
Houman Vosoghi, MDBlank
Valley Eye Center/Darin Eye Center
Van Nuys, CA
1991824_tn?1331936603
William Goldstein, MDBlank
William S. Goldstein, MD
Shelby Township, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank